MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 PINN MAR +4 10D 36IDX52OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS

DEPUY IRELAND - 9616671 PINN MAR +4 10D 36IDX52OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Catalog Number 121936152
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional narrative: d4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.
 
Event or Problem Description
It was reported that during the hip surgery, the ceramic liner fully adhered to the acetabular shell, but when implanting the acetabular ceramic liner, it was found that the ceramic liner did not fully mate with the acetabular shell.Another device was used to complete the surgery.There were no adverse consequences to the patient.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information that was not available for the initial report is obtained, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Additional information was received and states that: match issue.It was reported that during the surgery, noted that the liner did not fully mate with the acetabular shell.Another device was used to complete the surgery.There were no adverse consequences to the patient.No additional information could be provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d4 (expiration), d9, h4.Corrected: d4 (primary udi #).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information provided: "match issue.It was reported that during the surgery, noted that the liner did not fully mate with the acetabular shell.Another device was used to complete the surgery.There were no adverse consequences to the patient.No additional information could be provided".The product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found signs of implantation attempts, including some light scratches on its overall surface and one deep scratch over one of the anti-rotation device (ard) tabs.No other cosmetic anomaly was identified on the device surface.Based on the damage observed on one of the ard tabs, it is reasonable to confirm the reported event, as damage in the locking system may prevent the device to be assembled/function as intended.Potential cause can be traced to a component failure caused by assembling the device in a misaligned position or by impacting the implant before it was fully seated.Properly handling and¿attention to the approved use of the device diminishes the risk of failure.As per pinnacle surgical technique depuy synthes joint reconstruction, page 17 and 18, the following precautions need to be followed: 1) prior to inserting the final acetabular liner, thoroughly irrigate and clean the cup to ensure the locking groove it is clear of any debris; 2) remove all soft tissue from the face of the cup so as not to impede liner seating; 3) an apex hole plug may be used prior to liner insertion; 4) prior to insertion/impaction, mate the liner anti-rotational device (ard) tabs with the ard scallops on the cup; 5) seat the liner using the id impactor that corresponds to the selected implant; 6) because the locking mechanism is tapered, it is important to impact the liner directly into the cup with multiple medium blows, as impacting the liner in a tilted position may prevent complete seating; 7) seating of the liner is visually confirmed when the liner ards are flush with the face of the acetabular cup; however, the liner face will remain proud in relation to the cup face by approximately 1 mm for a neutral liner to 4 mm for a lateralised liner.A manufacturing record evaluation was performed for the finished device m8101n lot number, and no non-conformances nor manufacturing irregularities were identified.A dimensional inspection was unable to be performed due to the post-manufacturing damage.A functional test was unable to be performed due to the post-manufacturing damage and as mating component was not returned for the appropriate testing.The overall complaint was confirmed as the observed condition of the pinn mar +4 10d 36idx52od would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation was performed for the finished device m8101n lot number, and no non-conformances nor manufacturing irregularities were identified.Device history review: a manufacturing record evaluation was performed for the finished device m8101n lot number, and no non-conformances nor manufacturing irregularities were identified.Corrected: h3.

Brand Name
PINN MAR +4 10D 36IDX52OD
Common Device Name
PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN 46582
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key22996293
Report Number1818910-2025-15414
Device Sequence Number8997715
Product Code LPH
UDI-Device Identifier10603295014577
UDI-Public(01)10603295014577(17)291231(10)M8101N
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K033273
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number121936152
Device Lot NumberM8101N
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/20/2025
Supplement Date Received by Manufacturer09/11/2025
09/15/2025
11/05/2025
Initial Report FDA Received Date09/08/2025
Supplement Report FDA Received Date09/12/2025
09/16/2025
11/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/06/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown